Alert archive / Colorado / Flash Flood Warnings in 2011
Flash Flood Warning 12, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this flash flood warning at Jul 12, 2011, 6:34 PM MDT for Arapahoe County, Elbert County, Colorado. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2011, 6:34 PM MDT (00:34 UTC)
- Expired
- Jul 12, 2011, 8:47 PM MDT
- In force
- 2 hr
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Arapahoe County, CO, Elbert County, CO
The radar
The Denver radar (KFTG), 35 km from the middle of the area, began a volume at 00:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.6 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 596 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 1449 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 256 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
773
WGUS55 KBOU 130034
FFWBOU
COC005-039-130330-
/O.NEW.KBOU.FF.W.0012.110713T0034Z-110713T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DENVER CO
634 PM MDT TUE JUL 12 2011
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTH CENTRAL ELBERT COUNTY IN EAST CENTRAL COLORADO
SOUTH CENTRAL ARAPAHOE COUNTY IN NORTHEAST COLORADO
* UNTIL 930 PM MDT
* AT 629 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM CENTERED 10 MILES SOUTH OF
BYERS...OR 36 MILES NORTHWEST OF LIMON. THIS STORM WAS MOVING
NORTH AT 5 MPH.
* THE STORM PRODUCING VERY HEAVY RAIN WILL REMAIN OVER MAINLY RURAL
AREAS OF THE WARNED COUNTIES.
DOPPLER RADAR ESTIMATES THAT THIS STORM HAS PRODUCED AROUND 2 INCHES
OF RAIN IN THE LAST 45 MINUTES. ANOTHER 1 TO 2 INCHES OF RAIN CAN
BE EXPECTED BEFORE THE STORM DECREASES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE. TURN AROUND...DO NOT DROWN.
THIS FLASH FLOOD WARNING INCLUDES THE HEADWATERS OF RATTLESNAKE
CREEK AND WEST BIJOU CREEK IN SOUTH CENTRAL ARAPAHOE AND FAR NORTHERN
ELBERT COUNTIES.
&&
LAT...LON 3958 10432 3964 10430 3964 10413 3956 10416
3949 10419 3948 10430
$$
BARJENBRUCH1 follow-up statement
526
WGUS75 KBOU 130247
FFSBOU
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
847 PM MDT TUE JUL 12 2011
COC005-039-130255-
/O.CAN.KBOU.FF.W.0012.000000T0000Z-110713T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ELBERT CO-ARAPAHOE CO-
847 PM MDT TUE JUL 12 2011
...THE FLASH FLOOD WARNING FOR SOUTH CENTRAL ARAPAHOE AND NORTH
CENTRAL ELBERT COUNTIES HAS BEEN REPLACED AND EXPANDED BY A FLASH
FLOOD WARNING COVERING NORTHWEST ELBERT COUNTY THROUGH SOUTH CENTRAL
ARAPAHOE COUNTY...
LAT...LON 3958 10432 3964 10430 3964 10413 3956 10416
3949 10419 3948 10430
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this flash flood warning went out at Jul 12, 3:19 PM MDT, 3 hours 15 minutes earlier.
Area forecast discussion, Jul 12, 3:19 PM MDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 319 PM MDT TUE JUL 12 2011 .SHORT TERM...SOUTHWEST FLOW ALOFT CONTINUES TO PUMP MONSOONAL MOISTURE OVER THE STATE TODAY. A SHORT WAVE OVER EASTERN ARIZONA AND WESTERN NEW MEXICO WILL ROTATE NORTHEAST OVER THE STATE TONIGHT. AIRMASS QUITE MOIST WITH PRECIPITABLE WATER VALUES OF 1.2 TO 1.6 INCHES WHICH IS TWO STANDARD DEVIATIONS ABOVE NORMAL. DEW POINTS WILL RANGE FROM THE UPPER 50S TO LOWER 60S. CAPES THIS EVENING WILL BE UP TO 1500 J/KG. LIFT FROM THE APPROACHING WAVE COMBINED WITH THE MOISTURE AND INSTABILITY WILL PRODUCE NUMEROUS THUNDERSTORMS THIS EVENING. BECAUSE OF THE AMPLE MOISTURE...VERY HEAVY RAIN AND FLASH FLOODING WILL BE POSSIBLE. AN EASTERLY UPSLOPE WIND AT THE SURFACE ALONG WITH SOUTH-SOUTHWEST WINDS ALOFT WILL PRODUCE FAVORABLE SHEAR FOR REGENERATION OF CELLS OR THE SAME AREA. THUNDERSTORMS WILL FIRE OVER THE HIGHER TERRAIN THIS AFTERNOON AND SLOWLY SPREAD EAST THROUGH THE LATE AFTERNOON AND EVENING HOURS. A CAP OVER THE EASTERN PLAINS WILL SQUASH MOST CONVECTION UNTIL THIS EVENING. THE AIRMASS DRIES BUT REMAINS MOIST WEDNESDAY WITH PRECIPITABLE WATER VALUES OF 0.9 TO 1.3 INCHES. CAPES WILL CLIMB TO 1500-2000 J/KG WEDNESDAY AFTERNOON. WILL NOT HAVE THE SUPPORT OF A SHORT WAVE PASSING OVER THE AREA LIKE TODAY. THIS WILL LIKELY KEEP THE AMOUNT OF CONVECTION SCATTERED. BECAUSE OF THE MOIST AIRMASS...THE THREAT FOR HEAVY RAIN CONTINUES. .LONG TERM...FOR WEDNESDAY NIGHT...SCATTERED CONVECTION TO CONTINUE ACROSS AREA DURING THE EVENING. NOT MUCH IN THE WAY OF ANY QG ASCENT TO KEEP STORMS GOING BEYOND MIDNIGHT...SO WILL END PRECIPITATION CHANCES BY 06Z. CROSS SECTIONS STILL SHOW DECENT LAPSE RATES FOR A CHANCE OF THUNDER. PRECIPITABLE WATER VALUES LOWER SLIGHTY TO AROUND AN INCH...ENOUGH FOR SOME STORMS TO PRODUCE BRIEF HEAVY RAIN. FOR THURSDAY AND FRIDAY...LITTLE CHANGE IN THE OVERALL PATTERN AS MODELS SHOW RIDGE CENTERED OVER TEXAS. PERSISTANT MOISTURE FLOW TO CONTINUE OVER AREA... WITH PRECIPITABLE WATER VALUES HOVERING AROUND AN INCH. MODELS INDICATING MOST OF THE QPF ACROSS MOUNTAINS AND FOOTHILLS EACH AFTERNOON AND EVENING...LESS ACROSS PLAINS. CAN'T FIND MUCH IN THE WAY OF ANY DYNAMICS TO PROVIDE FOCUS FOR HIGHER POPS...SO WILL CONTINUE THE CHANCE POPS FOR THE MOUNTAINS...FOOTHILLS AND ADJACENT PLAINS...WITH LOWER POPS FURTHER EAST. MODELS SHOW CENTER OF RIDGE SLIDING NORTHEAST INTO KANSAS AND MISSOURI ON SATURDAY...REMAINING IN THAT VICINITY THROUGH TUESDAY. THIS WILL KEEP COLORADO UNDER SOUTHWEST FLOW ALOFT. THE MODELS ARE ALSO PERSISTANT IN BRINGING MOISTURE ACROSS THE AREA...SO WILL KEEP THE CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS GOING EACH DAY...MAINLY MOUNTAINS AND FOOTHILLS. OVERALL TEMPERATURES TO REMAIN NEAR OR SLIGHTLY ABOVE NORMAL THROUGH THE PERIOD. && .AVIATION...THUNDERSTORMS WILL SPREAD EAST OF THE HIGH COUNTRY LATE THIS AFTERNOON AND EVENING. A CAP OVER THE PLAINS...PLUS A MORE NORTHERLY STORM MOVEMENT WILL DELAY CONVECTION A COUPLE HOURS COMPARED TO PREVIOUS AFTERNOONS. EXPECT THE BEST CHANCE FOR STORMS TO OCCUR 23-03Z. STORMS MAY LINGER AS LATE AS 06Z. STORMS WILL BE RATHER SLOW MOVING SO COULD SEE MVFR CONDITIONS DUE TO HEAVY RAINFALL AT TIMES. SMALL HAIL AND GUSTY OUTFLOW WINDS TO 40 KNOTS WILL ALSO BE POSSIBLE WITH THE STORMS. WITH ABUNDANT LOW LEVEL MOISTURE AND LIGHT WINDS...COULD SEE ANOTHER ROUND STRATUS DEVELOP AFTER MIDNIGHT WITH SOME FOG INTO WEDNESDAY MORNING. && .HYDROLOGY...FLASH FLOOD THREAT WILL BE ELEVATED THIS AFTERNOON AND EVENING AS POTENTIAL FOR HEAVY RAINFALL WILL INCREASE EAST OF THE DIVIDE AND ALONG THE FRONT RANGE. RAINFALL AMOUNTS OF 1 TO 2 INCHES WILL BE POSSIBLE WITH LOCALLY HIGHER AMOUNTS UP TO 4 INCHES POSSIBLE IF THUNDERSTORM CELLS TRAIN ACROSS THE SAME AREAS. SIGNIFICANT MOUNTAIN SNOWMELT RUNOFF CONTINUES ABOVE 12000 FEET. SEVERAL STREAMS CONTINUE TO RUN NEAR TO ABOVE BANKFULL IN THE HIGH COUNTRY. STREAM LEVELS ARE GENERALLY EXPECTED TO SLOWLY DECREASE OVER THE NEXT SEVERAL DAYS BUT HEAVY RAINFALL FROM THUNDERSTORMS THIS AFTERNOON AND EVENING COULD BRING RAPID RISES TO ALREADY SWOLLEN STREAMS. THUNDERSTORM COVERAGE WILL DECREASE WEDNESDAY AND THURSDAY WITH LESS RAINFALL EXPECTED. HOWEVER ISOLATED HEAVY RAIN WILL REMAIN POSSIBLE WEDNESDAY. FLOOD ADVISORIES... THE COLORADO RIVER IN GRAND COUNTY THROUGH THURSDAY EVENING. THE ST. LOIUS CREEK IN EASTERN GRAND COUNTY THROUGH WEDNESDAY EVENING. BIG THOMPSON RIVER THROUGH ESTES PARK IN LARIMER COUNTY THROUGH FRIDAY AFTERNOON. BLUE RIVER IN SUMMIT COUNTY THROUGH THURSDAY EVENING. && .BOU WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM 6 PM MDT THIS EVENING THROUGH 6 AM MDT WEDNESDAY FOR COZ042-044>046-048>051. FLASH FLOOD WATCH UNTIL MIDNIGHT MDT TONIGHT FOR COZ035-036- 038>041-043. FLASH FLOOD WATCH UNTIL 9 PM MDT THIS EVENING FOR COZ033-034. && SHORT TERM...MEIER LONG TERM....D-L AVIATION...MEIER
Hazardous weather outlook, Jul 12, 10:21 AM MDT, 8 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1021 AM MDT TUE JUL 12 2011 COZ030>051-131200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1021 AM MDT TUE JUL 12 2011 ...FLASH FLOOD WATCH FOR THE MOUNTAINS...FOOTHILLS AND FRONT RANGE URBAN CORRIDOR THIS AFTERNOON AND EVENING... ...FLASH FLOOD WATCH FOR THE NORTHEAST PLAINS OF COLORADO TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS AND FOOTHILLS THIS AFTERNOON. THE STORMS WILL SPREAD EAST ACROSS THE URBAN CORRIDOR AND EASTERN PLAINS LATE THIS AFTERNOON AND EVENING. THE STORMS WILL HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN WITH RAINFALL AMOUNTS OF 1 TO 2 INCHES IN THE MOUNTAINS AND FOOTHILLS WITH LOCALLY UP TO 3 INCHES IN A FEW SPOTS. OVER THE FRONT RANGE URBAN CORRIDOR AND NORTHEAST PLAINS...RAINFALL AMOUNTS OF UP TO 2 INCHES WILL BE POSSIBLE WITH LOCALLY UP TO 4 INCHES IN A FEW AREAS. WITH RIVERS AND STREAMS ALREADY RUNNING HIGH DUE TO PREVIOUS SNOWMELT...HEAVY RAINS COULD QUICKLY LEAD TO FLASH FLOODING IN THE MOUNTAINS AND FOOTHILLS AND IN THE FOUR MILE BURN AREA OF BOULDER COUNTY. ROCK AND MUDSLIDES WILL ALSO BE POSSIBLE IN THE MOUNTAINS AND FOOTHILLS. AT LOWER ELEVATIONS...ADDITIONAL HEAVY RAINS ON TOP OF SATURATED SOILS FROM PREVIOUS RAINFALL THE PAST WEEK COULD QUICKLY LEAD TO FLASH FLOODING AS WELL. ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER NORTHEAST COLORADO WITH HAIL TO ONE INCH IN DIAMETER AND WINDS GUSTS TO 60 MPH. IN ADDITION...A BRIEF TORNADO COULD ALSO OCCUR. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE A CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ACROSS THE FORECAST AREA THROUGH THE PERIOD. TEMPERATURES WILL HOVER AROUND SEASONAL NORMALS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT BUT RAINFALL REPORTS WILL BE APPRECIATED DUE TO THE POTENTIAL FOR VERY HEAVY RAIN. MEIER/D-L
In the hours before
Special weather statement, Jul 12, 3:21 PM MDT, 3 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
321 PM MDT TUE JUL 12 2011
COZ033>035-122200-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/NORTHWEST
BOULDER COUNTIES ABOVE 9000 FEET CO-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST
BOULDER/GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET CO-
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET CO-
321 PM MDT TUE JUL 12 2011
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR
SOUTH CENTRAL LARIMER COUNTY
NORTHWESTERN BOULDER COUNTY
AT 318 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING MARBLE SIZE HAIL...AND WIND GUSTS
TO AROUND 45 MPH. THIS STORM WAS LOCATED 3 MILES SOUTHWEST OF
MEEKER PARK...OR 36 MILES SOUTHWEST OF FORT COLLINS...MOVING
NORTHEAST AT 15 MPH.
LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO LONGS
PEAK...MEEKER PARK...ESTES PARK AND ALLENSPARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS PRODUCING DANGEROUS CLOUD-TO-GROUND LIGHTNING. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND
MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND
DOORS AND AVOID USING LAND LINE TELEPHONES UNLESS IT IS AN EMERGENCY.
TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE
THUNDERSTORM APPROACHES. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE IN DANGER OF BEING STRUCK BY LIGHTNING.
HEAVY RAINFALL UP TO A HALF INCH IN UNDER 25 MINUTES MAY ALSO OCCUR
WITH THIS STORM...WHICH MAY FLOOD LOW-LYING AREAS SUCH AS DITCHES...
GULLIES AND SMALL CREEKS. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 4039 10560 4037 10531 4021 10544 4012 10557
4018 10566
TIME...MOT...LOC 2118Z 223DEG 12KT 4021 10557
BAKERSpecial weather statement, Jul 12, 4:16 PM MDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
416 PM MDT TUE JUL 12 2011
COZ041-046-122315-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY CO-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET CO-
416 PM MDT TUE JUL 12 2011
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR
NORTHWESTERN ELBERT COUNTY
AT 413 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND WIND GUSTS TO
AROUND 50 MPH. THIS STORM MAY ALSO PRODUCE A BRIEF FUNNEL CLOUD.
THIS STORM WAS LOCATED 4 MILES SOUTH OF ELIZABETH...OR 33 MILES
NORTH OF COLORADO SPRINGS...MOVING NORTHEAST AT 10 MPH.
LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO PONDEROSA
PARK...KIOWA AND ELIZABETH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRONG GUSTY WINDS FROM THIS STORM MAY BE STRONG ENOUGH TO BLOW
AROUND LOOSE OBJECTS SUCH AS OUTDOOR PATIO FURNITURE AND TRASH CANS.
HEAVY RAINFALL UP TO A HALF INCH IN UNDER 20 MINUTES FROM THIS STORM
MAY FLOOD LOW-LYING AREAS SUCH AS DITCHES...GULLIES AND UNDERPASSES.
DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.
&&
LAT...LON 3926 10466 3952 10465 3956 10452 3956 10432
3930 10441 3922 10455
TIME...MOT...LOC 2213Z 220DEG 8KT 3931 10458
BAKERLocal storm report, Jul 12, 4:29 PM MDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
429 PM MDT TUE JUL 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 PM HAIL 5 SE ELIZABETH 39.31N 104.53W
07/12/2011 M1.00 INCH ELBERT CO TRAINED SPOTTER
&&
BLOUISLocal storm report, Jul 12, 4:43 PM MDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
443 PM MDT TUE JUL 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0441 PM HAIL 3 W KIOWA 39.34N 104.52W
07/12/2011 M1.00 INCH ELBERT CO TRAINED SPOTTER
&&
BLOUISLocal storm report, Jul 12, 4:50 PM MDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DENVER CO
450 PM MDT TUE JUL 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0441 PM HAIL 3 W KIOWA 39.34N 104.52W
07/12/2011 M1.00 INCH ELBERT CO TRAINED SPOTTER
0432 PM HAIL 5 SE ELIZABETH 39.31N 104.53W
07/12/2011 M1.25 INCH ELBERT CO TRAINED SPOTTER
0423 PM HAIL 5 SE ELIZABETH 39.31N 104.53W
07/12/2011 M1.00 INCH ELBERT CO TRAINED SPOTTER
&&
BLOUISSpecial weather statement, Jul 12, 5:31 PM MDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 531 PM MDT TUE JUL 12 2011 COZ045-046-130015- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY CO-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES CO- 531 PM MDT TUE JUL 12 2011 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL ELBERT COUNTY EASTERN ARAPAHOE COUNTY AT 530 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING MARBLE TO PENNY SIZE HAIL...AND WIND GUSTS TO AROUND 45 MPH. THIS STORM WAS LOCATED 8 MILES SOUTHWEST OF DEER TRAIL...OR 31 MILES NORTHWEST OF LIMON...MOVING NORTH AT 15 MPH. LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO DEER TRAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM IS PRODUCING DANGEROUS CLOUD-TO-GROUND LIGHTNING. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING LAND LINE TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE IN DANGER OF BEING STRUCK BY LIGHTNING. HEAVY RAINFALL MAY ALSO OCCUR WITH THIS STORM...WHICH MAY FLOOD LOW-LYING AREAS SUCH AS DITCHES AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 3970 10427 3973 10398 3952 10397 3950 10424 TIME...MOT...LOC 2330Z 164DEG 14KT 3956 10415 BAKER
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 6:39 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe, Elbert | 51 min |
| Jul 12, 7:03 PM MDT | Tornado Warning | BOU | Elbert | 42 min |
| Jul 12, 7:19 PM MDT | Flash Flood Warning | BOU | Arapahoe, Elbert | 91 min |
| Jul 12, 7:23 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 52 min |
| Jul 12, 7:27 PM MDT | Tornado Warning | BOU | Elbert | 48 min |
| Jul 12, 7:34 PM MDT | Tornado Warning | BOU | Weld | 41 min |
| Jul 12, 7:45 PM MDT | Tornado Warning | BOU | Elbert | 45 min |
| Jul 12, 7:48 PM MDT | Areal Flood Advisory | BOU | Weld | 87 min |
| Jul 12, 8:05 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 40 min |
| Jul 12, 8:17 PM MDT | Tornado Warning | BOU | Elbert | 43 min |
| Jul 12, 8:21 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 54 min |
| Jul 12, 8:33 PM MDT | Flash Flood Warning | BOU | Arapahoe, Elbert | 3 hr |
| Jul 12, 8:44 PM MDT | Flash Flood Warning | BOU | Weld | 2 hr |
| Jul 12, 9:00 PM MDT | Severe Thunderstorm Warning | BOU | Elbert | 60 min |
| Jul 12, 9:04 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 56 min |
| Jul 12, 9:10 PM MDT | Tornado Warning | BOU | Weld | 34 min |
| Jul 12, 9:15 PM MDT | Areal Flood Advisory | BOU | Adams, Arapahoe, Denver, Jefferson | 90 min |
| Jul 12, 9:30 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Arapahoe, Denver | 44 min |
| Jul 12, 9:40 PM MDT | Areal Flood Advisory | BOU | Boulder | 95 min |
| Jul 12, 9:59 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 61 min |
| Jul 12, 10:35 PM MDT | Areal Flood Advisory | BOU | Larimer, Weld | 115 min |
| Jul 12, 10:48 PM MDT | Flash Flood Warning | BOU | Weld | 3 hr |
| Jul 12, 10:54 PM MDT | Flash Flood Warning | BOU | Larimer | 2 hr |
| Jul 12, 11:19 PM MDT | Areal Flood Warning | BOU | Arapahoe, Elbert | 6 hr |
| Jul 13, 12:04 AM MDT | River Flood Advisory | BOU | Adams | 10 hr |
| Jul 13, 12:16 AM MDT | Flash Flood Warning | BOU | Weld | 3 hr |
| Jul 13, 12:32 AM MDT | River Flood Advisory | BOU | Weld | 47 hr |
| Jul 13, 12:37 AM MDT | Areal Flood Advisory | BOU | Weld | 83 min |
| Jul 13, 1:11 AM MDT | Areal Flood Advisory | BOU | Logan | 94 min |
| Jul 13, 2:01 PM MDT | Special Weather Statement | BOU | Elbert | 29 min |
| Jul 13, 2:22 PM MDT | Severe Thunderstorm Warning | BOU | Elbert | 38 min |
| Jul 13, 2:42 PM MDT | Areal Flood Advisory | BOU | Elbert | 93 min |
| Jul 13, 2:58 PM MDT | Severe Thunderstorm Warning | BOU | Elbert | 38 min |
| Jul 13, 3:52 PM MDT | Severe Thunderstorm Warning | BOU | Elbert | 38 min |
| Jul 13, 4:22 PM MDT | Severe Thunderstorm Warning | BOU | Elbert | 16 min |
| Jul 13, 5:08 PM MDT | Special Weather Statement | BOU | Jefferson | 52 min |
| Jul 13, 5:53 PM MDT | Areal Flood Advisory | BOU | Boulder | 82 min |
| Jul 13, 5:56 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Arapahoe, Denver, Douglas, Jefferson | 49 min |
Nearby
Flash Flood Warnings in Colorado, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.